Oklahoma, 2022

Tornadoes and Flash Flooding in Oklahoma, May 31, 2022

May 31, 2022 · NWS OUN · 47 events in 8 counties and zones

Storms developed along a stationary boundary in northwestern Oklahoma into the Texas panhandle during the afternoon and evening of the 31st. Slow storm motions led to very heavy rainfall and flooding in some locations.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$171,000
Crop damage
None recorded
Events
47

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Storms developed along a stationary boundary in northwestern Oklahoma into the Texas panhandle during the afternoon and evening of the 31st. Slow storm motions led to very heavy rainfall and flooding in some locations. Intense winds close to 80 mph, large hail, and a few tornadoes were also reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at May 31, 1:18 PM CST, 1 hour 51 minutes earlier.

Area forecast discussion, May 31, 1:18 PM CST, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Norman OK
218 PM CDT Tue May 31 2022

...New LONG TERM...

.SHORT TERM...
(This evening through Wednesday)
Issued at 126 PM CDT Tue May 31 2022

The effective cold front has finally stalled from around
Cheyenne, to Seiling, to Enid, and Ponca City. Within the warm
sector, mesoanalysis suggests it is already very unstable with
MLCAPE around 3-3.5K J/kg and very little CIN present. Most CAMs
depict CI around 21-22Z or so, but given current environment and
enhanced convergence along the boundary would not be surprised if
this occurred slightly earlier. Main threat will still be very
large hail with supercells this afternoon and evening,
transitioning to a wind threat later on especially across
southwestern and western/central OK later as storms build upscale.
A couple of clusters could produce significant wind damage along
and south of I-40 as they progress eastward through tonight. In
addition, very steep low level lapse rates, low LCLs, increasing
low level flow, and a slight backing surface winds just ahead of
the front early this evening will result in a nonzero tornado
threat. The threat of severe weather should end after midnight as
CIN increases, although a few stronger elevated storms behind the
front will remain possible. Tomorrow's threat and location of
severe weather will depend on the progression of the cold front.
This will likely be influenced by how much post frontal precip
develops early in the morning. Right now, would lean slightly
further south near and south of the I-44 corridor. Generally, both
instability and deep layer shear appear slightly lower for
tomorrow but will remain high enough for supercells. Heavy
rainfall will also become a concern as more widespread rainfall
and training storms occur into the evening.

&&

.LONG TERM...
(Wednesday night through next Monday)
Issued at 214 PM CDT Tue May 31 2022

Models certainly vary with regards to the position of an outflow
boundary(ies) and less so with a synoptic cold front late Wednesday
afternoon into early Wednesday evening.  Will continue with the idea
of at least scattered showers and thunderstorms moving across the
southern half/southern two-thirds of Oklahoma and western north
Texas Wednesday evening and night.  The mid to upper level flow will
not be overly strong, but enough to support strong to severe
thunderstorms and areas of high rainfall totals.  The cold front is
expected to push well into northern Texas early Thursday which will
significantly reduce the chances of severe storms and heavy
rainfall.

Surface high pressure center to our north will generally keep winds
on the lighter side Thursday into Thursday night. Albeit weak, mid-
level warm air advection may result in scattered showers and a few
thunderstorms mainly across the Texas Panhandle. Some of this
precipitation may move into parts of western Oklahoma and western
north Texas overnight Thursday into early Friday morning.

Rather warm temperatures around 7h will overspread the area Saturday
into Sunday.  This too may result in late night into early morning
high-based convection with the area shifting more east each day.
There is also the possibility of a shortwave trough skirting the
area Saturday afternoon and night.  This may result in more
organized storms during the early evening into the overnight hours.
Very warm mid level temperatures may limit how far west storms can
develop.  Very warm to hot weather is expected Sunday into Monday
with rain chances limited to the far eastern part of the forecast
area.

&&

.AVIATION...
(18Z TAFS)
Issued at 126 PM CDT Tue May 31 2022

Showers and thunderstorms, and at least MVFR cigs are expected
this afternoon through early Wednesday morning. Winds will remain
northerly behind a cold front at WWR and southeasterly just ahead
of it near PNC. Otherwise, expect southerly winds until the front
progresses southward tomorrow. Strong wind gusts and very large
hail could accompany the storms through tonight.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  70  79  58  70 /  70  80  70  30
Hobart OK         68  82  56  71 /  90  70  70  30
Wichita Falls TX  72  92  61  75 /  30  50  70  40
Gage OK           62  65  50  71 /  80  80  50  10
Ponca City OK     66  72  56  73 /  80  80  60  10
Durant OK         73  90  64  77 /  10  30  60  50

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through late Wednesday night for OKZ005>008-011>013-
     015>020-022>030-035-038.

TX...None.
&&

SHORT TERM...03
LONG TERM....06
AVIATION...03
Hazardous weather outlook, May 31, 10:41 AM CST, 4 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1141 AM CDT Tue May 31 2022

OKZ004>048-050>052-TXZ083>090-011645-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1141 AM CDT Tue May 31 2022

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Thunderstorms...
A cold front will drop south across parts of northern and western
Oklahoma today. Thunderstorms are expected to develop along the
front this afternoon and evening. There is an enhanced risk of
severe thunderstorms along a swath from southwest Oklahoma to
north central Oklahoma. Very large hail up to the size of
baseballs, damaging wind gusts of 60 to 80 miles per hour, and
heavy rainfall will be the main hazards with these storms. An
isolated tornado is also possible, especially across far western
Oklahoma.

.Heavy Rainfall...
Flooding could result from heavy rainfall this afternoon and
tonight for portions of central and western Oklahoma.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
Storm spotter groups and emergency management personnel should
prepare for severe weather operations after 3 PM today.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

.Thunderstorms...
The slow moving front will continue to be a focus for
thunderstorm development on Wednesday with a chance for another
round of severe storms across parts of the area Wednesday
afternoon and evening. Large hail and damaging wind gusts will be
the main hazards along with heavy rainfall.

There will be a chance for thunderstorms daily through Monday.

.Heavy Rainfall...
Flooding could result from heavy rainfall on Wednesday across
portions of Oklahoma.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, May 31, 1:49 PM CST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Norman OK
249 PM CDT Tue May 31 2022

OKZ015-016-312015-
Dewey OK-Custer OK-
249 PM CDT Tue May 31 2022

...A strong thunderstorm will impact portions of northwestern Custer
and central Dewey Counties through 315 PM CDT...

At 248 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles northwest of Putnam, moving northeast at 30 mph.

HAZARD...Wind gusts of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Taloga, Oakwood, Putnam and Hucmac.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3616 9886 3616 9881 3596 9864 3572 9922
      3589 9931
TIME...MOT...LOC 1948Z 236DEG 27KT 3590 9907

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Ware
Special weather statement, May 31, 2:15 PM CST, 54 minutes before
Special Weather Statement
National Weather Service Norman OK
315 PM CDT Tue May 31 2022

OKZ014>016-021-312100-
Roger Mills OK-Dewey OK-Beckham OK-Custer OK-
315 PM CDT Tue May 31 2022

...Strong thunderstorms will impact portions of southeastern Roger
Mills, western Custer, southeastern Dewey and northern Beckham
Counties through 400 PM CDT...

At 315 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles south of Taloga to 6 miles north of
Sayre. Movement was east at 5 mph.

HAZARD...Wind gusts of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Elk City, Taloga, Hammon, Butler, Putnam, Moorewood, Foss Reservoir
and Berlin.

This includes Interstate 40 between mile markers 30 and 36.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3610 9899 3602 9864 3536 9948 3535 9990
TIME...MOT...LOC 2015Z 292DEG 5KT 3597 9896 3539 9965

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Ware

The radar

The Altus AFB radar (KFDR), 139 km away, was scanning. The volume nearest the first event began at 21:10 UTC.

Open the radar archive at this moment

Event by event

23 thunderstorm wind, 17 hail, 5 tornado, 2 flash flood. Local standard time, as filed.

Hail, Custer

When
May 31, 3:09 PM CST
Where
Custer County, 10.88 mi W of Foss Res Dam
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
35.570, -99.380

Hail, Beckham

When
May 31, 3:47 PM CST
Where
Beckham County, 3.5 mi N of Elk City
Measured
2.5 in hail
Reported by
Public
Coordinates
35.460, -99.410

Hail, Roger Mills

When
May 31, 3:56 PM CST
Where
Roger Mills County, 0.56 mi W of Hammon
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.630, -99.390

Hail, Beckham

When
May 31, 4:05 PM CST
Where
Beckham County, 3.45 mi N of Elk City
Measured
2.5 in hail
Reported by
Broadcast Media
Coordinates
35.460, -99.420

Time from radar.

Hail, Custer

When
May 31, 4:08 PM CST
Where
Custer County, 6.74 mi E of Butler
Measured
2.75 in hail
Reported by
Broadcast Media
Coordinates
35.640, -99.070

Thunderstorm Wind, Custer

When
May 31, 4:09 PM CST
Where
Custer County, 5.67 mi NW of Arapaho
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
35.630, -99.040

Estimated severe wind gust.

Hail, Custer

When
May 31, 4:10 PM CST
Where
Custer County, 8.9 mi WSW of Foss Res Dam
Measured
2.75 in hail
Reported by
Public
Coordinates
35.480, -99.330

Hail, Custer

When
May 31, 4:20 PM CST
Where
Custer County, 6.13 mi SW of Foss Res Dam
Measured
2.75 in hail
Reported by
Trained Spotter
Coordinates
35.490, -99.280

Tornado, Harmon

When
May 31, 5:01 PM CST to 5:02 PM CST
Where
Harmon County, 5.25 mi WSW of Mc Knight to 4.91 mi WSW of Mc Knight
Rating
EF0
Path length
0.44 mi
Path width
100 yd
Reported by
NWS Storm Survey
Coordinates
34.753, -100.000

This tornado formed near Dodson TX (see separate entry for Collingsworth County TX in the Texas panhandle from NWS Amarillo). The tornado moved into Harmon County OK to the southeast of Dodson where two power poles were observed leaning along the state line. The tornado moved into agricultural fields in Harmon County and no additional damage was observed.

Hail, Custer

When
May 31, 5:20 PM CST
Where
Custer County, 0.89 mi NW of Custer City
Measured
1.5 in hail
Reported by
Public
Coordinates
35.670, -98.890

Hail, Roger Mills

When
May 31, 5:20 PM CST
Where
Roger Mills County, 3.5 mi N of Reydon
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
35.700, -99.930

Tornado, Harmon

When
May 31, 5:32 PM CST to 5:33 PM CST
Where
Harmon County, 1 mi SSW of Hollis
Rating
EF0
Path length
0.5 mi
Path width
20 yd
Reported by
Storm Chaser
Coordinates
34.677, -99.927

The Hollis police chief and a storm chaser observed a tornado that developed about 1 mile south-southwest of Hollis and moved east just south of town.

Thunderstorm Wind, Harmon

When
May 31, 5:40 PM CST
Where
Harmon County, Hollis
Measured
74 kt (85 mph) estimated gust
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
34.690, -99.920

Major roof damage to three businesses, 6 homes with minor damage reported, power poles and tree branches downed. Time estimated from radar.

Thunderstorm Wind, Harmon

When
May 31, 5:45 PM CST
Where
Harmon County, 3.41 mi W of Gould
Measured
86 kt (99 mph) measured gust
Reported by
Mesonet
Coordinates
34.670, -99.830

Quality controlled by Mesonet staff, believed to be good data.

Hail, Custer

When
May 31, 5:48 PM CST
Where
Custer County, 7 mi S of Thomas
Measured
1 in hail
Reported by
Public
Coordinates
35.650, -98.730

Hail, Custer

When
May 31, 5:50 PM CST
Where
Custer County, 6.24 mi N of Weatherford
Measured
2 in hail
Reported by
Public
Coordinates
35.620, -98.690

Thunderstorm Wind, Harmon

When
May 31, 5:50 PM CST
Where
Harmon County, 3.41 mi W of Gould
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
34.670, -99.830

Tornado, Harmon

When
May 31, 5:55 PM CST
Where
Harmon County, 8 mi NE of Hollis
Rating
EFU
Path length
0.3 mi
Path width
20 yd
Reported by
Law Enforcement
Coordinates
34.772, -99.820

The Hollis police chief observed a tornado estimated to be about 8 miles northeast of Hollis. No damage was known except perhaps to some pivot irrigators. The location of this tornado was estimated.

Thunderstorm Wind, Harmon

When
May 31, 6:00 PM CST
Where
Harmon County, 6.49 mi SSE of Hollis
Measured
56 kt (64 mph) measured gust
Reported by
Public
Coordinates
34.610, -99.860

Thunderstorm Wind, Harmon

When
May 31, 6:04 PM CST
Where
Harmon County, 9.67 mi S of Gould
Measured
57 kt (66 mph) measured gust
Reported by
Public
Coordinates
34.530, -99.770

Thunderstorm Wind, Jackson

When
May 31, 6:12 PM CST
Where
Jackson County, 2 mi W of Duke
Measured
60 kt (69 mph) estimated gust
Reported by
Storm Chaser
Coordinates
34.660, -99.605

A well-developed gustnado was reported near Duke by a storm chaser. There was no known damage.

Hail, Ellis

When
May 31, 6:53 PM CST
Where
Ellis County, 4.15 mi S of Fargo
Measured
1 in hail
Reported by
Public
Coordinates
36.310, -99.620

Hail, Woodward

When
May 31, 7:00 PM CST
Where
Woodward County, 3.04 mi SW of Tangier
Measured
1 in hail
Reported by
COOP Observer
Coordinates
36.390, -99.570

Hail, Woodward

When
May 31, 7:11 PM CST
Where
Woodward County, 1.31 mi WSW of Tangier
Measured
1 in hail
Reported by
Public
Coordinates
36.410, -99.550

Thunderstorm Wind, Jackson

When
May 31, 7:20 PM CST
Where
Jackson County, Altus
Measured
65 kt (75 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
34.640, -99.330

Power poles downed across the county, time estimated from radar.

Thunderstorm Wind, Jackson

When
May 31, 7:25 PM CST
Where
Jackson County, 2.76 mi S of Altus
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
34.600, -99.330

Thunderstorm Wind, Jackson

When
May 31, 7:30 PM CST
Where
Jackson County, 2.76 mi S of Altus
Measured
64 kt (74 mph) measured gust
Reported by
Mesonet
Coordinates
34.600, -99.330

Thunderstorm Wind, Jackson

When
May 31, 7:51 PM CST
Where
Jackson County, (Lts)altus Afb
Measured
52 kt (60 mph) measured gust
Reported by
AWOS
Coordinates
34.660, -99.290

Flash Flood, Jackson

When
May 31, 8:15 PM CST to 11:15 PM CST
Where
Jackson County, 1.89 mi N of Altus to 1.82 mi W of Altus
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
34.667, -99.332

Some roads covered with water, stalled vehicles reported.

Thunderstorm Wind, Tillman

When
May 31, 8:23 PM CST
Where
Tillman County, 0.9 mi SE of Tipton
Measured
51 kt (59 mph) measured gust
Reported by
NWS Employee
Coordinates
34.490, -99.130

Thunderstorm Wind, Tillman

When
May 31, 8:35 PM CST
Where
Tillman County, 2.2 mi SE of Tipton Arpt
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
34.440, -99.140

Thunderstorm Wind, Jackson

When
May 31, 8:35 PM CST
Where
Jackson County, Headrick
Measured
67 kt (77 mph) measured gust
Reported by
COOP Observer
Coordinates
34.630, -99.140

Thunderstorm Wind, Tillman

When
May 31, 8:40 PM CST
Where
Tillman County, 2.2 mi SE of Tipton Arpt
Measured
64 kt (74 mph) measured gust
Reported by
Mesonet
Coordinates
34.440, -99.140

Thunderstorm Wind, Tillman

When
May 31, 8:45 PM CST to 8:50 PM CST
Where
Tillman County, 4.89 mi NNE of Tipton to 6.39 mi NE of Tipton
Measured
87 kt (100 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
34.565, -99.106

Power poles were snapped and trees damaged by thunderstorm winds to the northeast of Tipton.

Thunderstorm Wind, Tillman

When
May 31, 8:57 PM CST to 8:58 PM CST
Where
Tillman County, 5.17 mi SW of Frederick to 4.81 mi SW of Frederick
Measured
87 kt (100 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
34.334, -99.080

Wind damage was observed along E1850 road where a power pole was broken near N2190 Road. Farther east, winds damaged fences and buildings with sheet metal blown around.

Thunderstorm Wind, Tillman

When
May 31, 9:00 PM CST to 9:05 PM CST
Where
Tillman County, 3.42 mi W of Frederick to 0.48 mi WNW of Frederick
Measured
78 kt (90 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
34.392, -99.080

Power poles were damaged by thunderstorm winds along SH-5 from four miles west of Frederick to the west edge of Frederick.

Thunderstorm Wind, Tillman

When
May 31, 9:04 PM CST
Where
Tillman County, Frederick
Measured
52 kt (60 mph) measured gust
Reported by
Emergency Manager
Coordinates
34.390, -99.020

Thunderstorm Wind, Tillman

When
May 31, 9:06 PM CST
Where
Tillman County, Frederick
Measured
61 kt (70 mph) measured gust
Reported by
Emergency Manager
Coordinates
34.390, -99.020

Thunderstorm Wind, Tillman

When
May 31, 9:20 PM CST
Where
Tillman County, 5.86 mi N of Manitou
Measured
78 kt (90 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
34.594, -98.966

Power poles were damaged along US-183 near the Tillman-Kiowa County line.

Hail, Tillman

When
May 31, 9:20 PM CST
Where
Tillman County, Frederick
Measured
1.25 in hail
Reported by
Emergency Manager
Coordinates
34.390, -99.020

Tornado, Tillman

When
May 31, 9:31 PM CST to 9:33 PM CST
Where
Tillman County, 2.74 mi NE of Tipton to 2.45 mi ENE of Tipton
Rating
EF1
Path length
1 mi
Path width
200 yd
Property damage
$6,000
Reported by
Emergency Manager
Coordinates
34.531, -99.110

This tornado damaged power poles near the intersection of county roads N2170 and E1720.

Flash Flood, Tillman

When
May 31, 10:15 PM CST to 11:59 PM CST
Where
Tillman County, 0.63 mi W of Frederick to 1.24 mi S of Frederick
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
34.390, -99.031

Some streets reported impassible due to flood water.

Tornado, Tillman

When
May 31, 10:17 PM CST to 10:23 PM CST
Where
Tillman County, 4.09 mi SW of Hollister to 2.43 mi SE of Hollister
Rating
EF1
Path length
4.7 mi
Path width
100 yd
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
34.296, -98.918

A tornado developed 4 miles southwest of Hollister and moved northeast and then east to 2.5 miles southeast of Hollister. Power poles were snapped along County Road N2280 and on State Highway 54. There was also significant wind damage south of the tornado associated with the rear-flank downdraft..

Thunderstorm Wind, Tillman

When
May 31, 10:17 PM CST to 10:22 PM CST
Where
Tillman County, 4.02 mi SSW of Hollister to 3.46 mi S of Hollister
Measured
87 kt (100 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
34.290, -98.906

South of the tornado that passed south of Hollister, very strong winds associated with the read-flank downdraft area of the storm also produced significant damage. A power pole was damaged near the intersection of county roads E1880 and N2280. Farther east, a trailer was rolled and blown into the road along SH-54. A storm chaser in the vicinity of this location estimated RFD winds of approximately 100 mph.

Hail, Tillman

When
May 31, 10:22 PM CST
Where
Tillman County, 4.73 mi NNE of Davidson
Measured
1 in hail
Reported by
Public
Coordinates
34.300, -99.040

Hail, Tillman

When
May 31, 10:35 PM CST
Where
Tillman County, 0.9 mi NE of Frederick
Measured
1.5 in hail
Reported by
Public
Coordinates
34.400, -99.010

Thunderstorm Wind, Tillman

When
May 31, 10:39 PM CST
Where
Tillman County, 1.33 mi ENE of Frederick
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.400, -99.000

Powerlines downed.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2022Every state in 2022This day in weather historyThe tornado archive for Oklahoma, 2022Warnings in Oklahoma, May 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1032680, 1032681, 1032682, 1032683, 1032684, 1032685, 1032686, 1032687, 1033347, 1032688, 1032689, 1030840, 1032690, 1032691, 1032692, 1032693, 1032694, 1030841, 1032695, 1032696, 1031037, 1032697, 1032698, 1032699, 1032701, 1032702, 1032703, 1032704, 1032705, 1032706, 1032707, 1032708, 1032709, 1031041, 1031039, 1031040, 1032710, 1032711, 1031042, 1032712, and more.